Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 5, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 7, 2015, 3:27 AM HST for Hawaii County, Hawaii. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 3:27 AM HST (13:27 UTC)
- Expired
- Feb 7, 2015, 5:23 PM HST
- In force
- 14 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WWHW70 PHFO 071327 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST SAT FEB 7 2015 ...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST SUNDAY... .WINDS OVER THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND HAVE DIMINISHED SOMEWHAT...BUT REMAIN STRONG ENOUGH TO WARRANT AN ADVISORY. HIZ028-080230- /O.CAN.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/ /O.NEW.PHFO.WI.Y.0005.150207T1327Z-150209T0400Z/ BIG ISLAND SUMMITS- 327 AM HST SAT FEB 7 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH...MAINLY OVER THE SUMMITS AND IMMEDIATE AREAS. * TIMING...THROUGH SUNDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
2 follow-up statements
747 WWHW70 PHFO 080138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SAT FEB 7 2015 ...STRONG WINDS CONTINUE ON THE BIG ISLAND SUMMITS... HIZ028-081445- /O.CON.PHFO.WI.Y.0005.000000T0000Z-150209T0400Z/ BIG ISLAND SUMMITS- 338 PM HST SAT FEB 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...WEST 30 TO 50 MPH WITH LOCALIZED GUSTS TO 60 MPH. * TIMING...THROUGH SUNDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
425 WWHW70 PHFO 080323 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 523 PM HST SAT FEB 7 2015 ...WINDS INCREASING FURTHER ON THE BIG ISLAND SUMMITS... .WINDS HAVE STRENGTHENED FURTHER ON THE BIG ISLAND SUMMITS... AND A HIGH WIND WARNING HAS BEEN ISSUED ONCE AGAIN. HIZ028-081630- /O.UPG.PHFO.WI.Y.0005.000000T0000Z-150209T0400Z/ /O.NEW.PHFO.HW.W.0002.150208T0323Z-150209T0400Z/ BIG ISLAND SUMMITS- 523 PM HST SAT FEB 7 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 40 TO 60 MPH WITH LOCALIZED GUSTS OVER 70 MPH. THE STRONGEST WINDS WILL BE FOUND AT ELEVATIONS ABOVE 12 THOUSAND FEET. * TIMING...THROUGH SUNDAY. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ JACOBSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 6, 8:50 PM HST, 6 hours 37 minutes earlier.
Area forecast discussion, Feb 6, 8:50 PM HST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 850 PM HST FRI FEB 6 2015 .SYNOPSIS... HIGH PRESSURE PASSING OVER THE ISLANDS WILL BRING LIGHTER WINDS AND DRY WEATHER THROUGH MOST OF THE WEEKEND. SOUTHWEST WINDS WILL INCREASE LATE SUNDAY...AND BECOME LOCALLY STRONG AND GUSTY ON MONDAY...ESPECIALLY NORTH AND EAST OF THE MOUNTAINS. A FRONT WILL MOVE DOWN THE ISLAND CHAIN MONDAY AND TUESDAY...BRINGING AN INCREASE IN CLOUDS AND SHOWERS. AFTER THE FRONT PASSES...LIGHT TO MODERATE WEST TO NORTHWEST WINDS WILL DELIVER A FEW BRIEF SHOWERS ON WEDNESDAY AND THURSDAY...WITH CLOUDS AND SHOWERS INCREASING AGAIN BY FRIDAY AS ANOTHER FRONT APPROACHES THE ISLANDS. && .DISCUSSION... CURRENTLY...LOCALLY GUSTY W WINDS CONTINUE IN SOME ISLAND AREAS... WITH PORT ALLEN ON S KAUAI AND KALAELOA AND MAKAHA ON OAHU GUSTING TO 25 TO 30 MPH IN THE LAST HOUR. THE WINDS ARE RESULTING FROM THE GRADIENT BETWEEN A RIDGE OF HIGH PRESSURE ABOUT 300 MILES S OF THE ISLANDS...AND A GALE-FORCE LOW PASSING ABOUT 600 MILES TO THE N. LATEST SATELLITE AND RADAR IMAGES SHOW LOOSELY ORGANIZED NE TO SW ORIENTED BANDS OF CLOUDS AND SHOWERS MOVING QUICKLY SE OVER THE AREA...ALTHOUGH SHOWERS ARE FAIRLY ISOLATED. OVERNIGHT MOST AREAS WILL BE DRY...WITH JUST A FEW SHOWERS MOVING OVER THE W FACING SLOPES AND COASTS...AS WNW WINDS GRADUALLY DIMINISH DUE TO BOUNDARY LAYER DECOUPLING. THE MOSTLY DRY WEATHER WILL CONTINUE FOR MUCH OF THE WEEKEND...WITH MUCH LIGHTER WINDS EXPECTED...AS A HIGH PRESSURE CENTER CURRENTLY ABOUT 1300 MILES WNW OF THE ISLANDS MOVES RAPIDLY E. THE CENTER OF THE HIGH IS FORECAST TO PASS JUST N OF THE ISLANDS ON SATURDAY NIGHT...WITH THE PRESSURE GRADIENT OVER THE ISLANDS RELAXING SIGNIFICANTLY ON SATURDAY. LIGHT WINDS WILL FAVOR A N/NE DIRECTION ON SATURDAY...E/SE SATURDAY NIGHT...AND THEN SWING AROUND TO THE S/SW ON SUNDAY. SW WINDS WILL INCREASE LATE SUNDAY INTO MONDAY AS A GIANT LOW FILLS THE ENTIRE N CENTRAL PACIFIC...WITH THE ISLANDS ON THE SOUTHERN PERIPHERY OF IT/S MASSIVE CIRCULATION. THESE SW WINDS WILL ACCELERATE OVER AND DOWN ISLAND TERRAIN...AND LEAD TO STRONG AND GUSTY WINDS OVER AREAS N AND E OF THE MOUNTAINS. ADDITIONALLY...THE LOW WILL PUSH A FRONT DOWN THE CHAIN FROM MONDAY INTO TUESDAY. WITH MODEST SUPPORT FROM ALOFT SOME OF THE SHOWERS ALONG THE FRONT MAY BE BRIEFLY HEAVY...BUT THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. ALSO...SOME PRE FRONTAL SHOWERS MAY DEVELOP AHEAD OF THE FRONT ON SUNDAY NIGHT AND MONDAY...AND MOVE OVER THE ISLANDS FROM THE S. MOISTURE ASSOCIATED WITH A TROUGH CURRENTLY ABOUT 800 MILES S OF THE BIG ISLAND MAY FUEL SOME OF THESE SHOWERS. AFTER THE FRONT PUSHES E OF THE BIG ISLAND BY TUESDAY NIGHT...THE ISLANDS WILL REMAIN IN A LIGHT TO MODERATE WNW FLOW ON WEDNESDAY AND THURSDAY. THESE REGIME WILL LIKELY FEATURE A FEW WEAK SHOWERS MOVING OVER THE ISLANDS FROM THE WNW BEFORE THE FLOW DIMINISHES THURSDAY NIGHT AND FRIDAY. ANOTHER FRONT APPROACHING BY THE END OF THE WEEK WILL BRING ANOTHER ROUND OF INCREASING SW WINDS...WITH THE FRONT POTENTIALLY AFFECTING THE ISLANDS SATURDAY AND SUNDAY OF NEXT WEEK. A HIGH WIND WARNING REMAINS IN PLACE FOR THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND...AS THE ISLANDS ARE WELL WITHIN THE STRONG ZONAL POLAR JET. ALTHOUGH WINDS MAY BRIEFLY SUBSIDE TO ADVISORY LEVELS LATER THIS WEEKEND AS THE JET BRIEFLY RETREATS NORTHWARD...THE JET WILL SINK S AGAIN NEXT WEEK...AND ANOTHER PROLONGED PERIOD OF STRONG...WARNING-LEVEL...WINDS IS EXPECTED OVER THE SUMMITS. WILL ALSO NEED TO KEEP AN EYE ON WINDS OVER THE HALEAKALA SUMMIT AS WELL. && .AVIATION... VFR WILL PREVAIL OVERNIGHT INTO SATURDAY. ISOLATED TO SCATTERED SHRA ASSOCIATED WITH THE REMNANTS OF A DISSIPATED FRONT WILL CONTINUE TO STREAM OVER THE EASTERN HALF OF THE STATE TONIGHT. FOR THE MOST PART CLOUD BASES ARE VFR AND ABOVE. WEST TO NORTHWEST WINDS WILL GRADUALLY VEER MORE NORTH TO NORTHEAST LATE TONIGHT INTO TOMORROW AS A WEAK HIGH MOVES OVER THE STATE. THE LOW LEVEL FLOW IS EXPECTED TO REMAIN LIGHT ENOUGH TO ELIMINATE THE NEED FOR AIRMET TANGO IN THE LOW LEVELS. THE 00Z PHLI SOUNDING SHOWED WEST WINDS INCREASING ABOVE 5 THOUSAND FEET OVER THE SMALLER ISLANDS. THIS IS WELL ABOVE THE TERRAIN FOR THE ISLANDS...LANAI AND WESTWARD...AND SHOULD NOT POSE A THREAT FOR MECHANICAL TURB OVER AND DOWNWIND OF THE TERRAIN. THE PHMO VAD WIND PROFILE AND AMDAR SOUNDINGS FROM PHOG SHOW AN INCREASE IN WEST WINDS TO 20-35 KT ABOVE 5 THOUSAND FEET. AIRMET TANGO HAS BEEN ISSUED FOR TEMPO MOD TURB BETWEEN 5 AND 11 THOUSAND FEET OVER AND NE THRU SE OF MAUI ISLAND. THE 00Z PHTO SOUNDING SHOWS WEST WINDS INCREASING ABOVE 10 THOUSAND FEET. AIRMET TANGO CONTINUES TO REMAIN POSTED FOR TEMPO MOD TURB OVER AND EAST OF THE TERRAIN ON THE BIG ISLAND BETWEEN 10 AND 15 THOUSAND FEET. THIS WILL BE REEVALUATED AFTER THE 12Z SOUNDINGS. && .MARINE... THE CURRENT ADVISORY-LEVEL SURF ALONG MANY N AND W FACING SHORES WILL CONTINUE THROUGH SATURDAY...AS THE SLOPPY NW SWELL GETS A SLIGHT REINFORCEMENT. THE SWELL WILL THEN DIMINISH ON SUNDAY...WITH SURF FALLING BELOW ADVISORY LEVELS. A LARGE WNW SWELL WILL ARRIVE MONDAY...AND PEAK ON TUESDAY...WITH WARNING-LEVEL SURF EXPECTED ALONG MOST N AND W FACING SHORES. THIS SWELL WILL LOWER GRADUALLY WEDNESDAY AND THURSDAY...LIKELY FALLING BELOW ADVISORY LEVELS BY FRIDAY. A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT FOR MOST HAWAIIAN COASTAL WATERS...PRIMARILY DUE TO NW SWELL. ALTHOUGH THE SCA WILL LIKELY BE DOWN FOR A PERIOD FROM SUNDAY INTO MONDAY...IT WILL BE IN PLACE FOR MOST OF NEXT WEEK AS THE LARGE WNW SWELL WILL LEAD TO COMBINED WAVE HEIGHTS GREATER THAN 10 FEET...AND THERE WILL BE PERIODS WHEN SUSTAINED WINDS EXCEED 25 KT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND NIIHAU AND FOR NORTH FACING SHORES OF MAUI UNTIL 6 AM HST SUNDAY. HIGH WIND WARNING UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && SYNOPSIS/DISCUSSION/MARINE...BIRCHARD AVIATION...EATON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.